New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mbx5
Regular Member


Date Joined Sep 2007
Total Posts : 365
   Posted 5/4/2009 7:43 PM (GMT -6)   
I had been on 40mg of pred, then slowly tapered to 10 at the advice of my GI... most of the way down I had been fine, but as soon as I was under 15mg, my flare came back meaner than before....***??

My new GI put me back up to 20mg from 10mg until my colonoscopy on the 20th of this month. He will have a look at my colon and decide to put me on 6mp or imuran... Until then he has me on 20mg - which isnt doing a thing!! I am having a lot of bleeding as a matter of fact - moreso than I have ever had my entire 15 years....what gives?? Is this normal from tapering off pred? Should I ask to be put on a larger dose until the new treatment? Along with the blood I have been getting very bad cramps and spasms....very painful....

This has to be in the top 3 of worst flares I have had :(
Stats:35 yr old male. UC for 15 years.
location:North Western PA
DX: Started left-sided, most recent scope shows pancolitis
Medications:20mg pred (as of 4/27/09), 12x pills Asacol per day, 1mg Atavan per day (anxiety) when needed, 20mg paxil per day, Super-omega fish oil pills - 1x per day, Flax oil pills - 1x am, 1x pm, Culturelle probiotics - 2x am, 1x pm, Multivitamin.
Surgeries: Recent Endonasal brain surgery to remove non-cancerous hormone producing tumor on pituitary gland (and I am still more afraid of my UC!!)

"I poop in the woods because I can"


lovemyboys09
Regular Member


Date Joined Apr 2009
Total Posts : 249
   Posted 5/4/2009 8:32 PM (GMT -6)   
My body doesn't handle prednisone very well. I had been on 40 mg for a while back and made me feel awful....so this time my GI put me on 20 mg to start. I started having tachycardia and hypertension and felt like stuff was crawling on my body. I had to get benadryl shots to make it stop. So I called the GI doc and told them this and they told me to cut it back to 10 mg. I was doing good besides the heartbeat/bp issues and now since dropping to 10 mg the bleeding is coming back again....go figure. I also started azithioprine last week but it takes 3-6 months to work to work is what I was told. I am in the same place as you are right now. I know alot of people have trouble tapering off prednisone and thats why some are on it for a while. Im hoping for the azithioprine to start working fast!
Diagnosed with Crohns in October 07
Diagnosed by new dr with Ulcerative Colitis 03/09
Colonoscopy on 4/23-diagnosed with severe ulcerative proctitus
 
Meds:
12 Asacol/day
proctofoam at night
prednisone (10 mg)
Azathioprine (50 mg)
pentasa
canasa
 
Waiting to feel healthy again....
 
 
 


Cfromutah
Regular Member


Date Joined Mar 2007
Total Posts : 369
   Posted 5/4/2009 9:58 PM (GMT -6)   
My theory is this. One of the ways prednisone works is it mimics a natural anti inflammatory in your body called cortisol. When your body sees that its getting more cortisol than normal from the prednisone then your body stops producing it. When you wean off pred your body recognizes that the cortisol levels are becoming lower and starts to try to produce it again but it can take several months even with weaning for your body to produce it as efficiently as it did before you ever started pred. So I think unless someone goes into complete remission while on prednisone its pointless to have ever started it because if they wean off while still flaring the flares just going to get worse than to begin with. But if you wean off it after reaching remission on it there is a chance you will stay in remission for a while.

PSA
Regular Member


Date Joined Jan 2009
Total Posts : 498
   Posted 5/5/2009 12:09 AM (GMT -6)   
Hey MB

Hope you are feeling much better now. In so far as your question is concerned, I have replied to the same, and the other members have also expressed their opinions. May I request you to surf the threads during the last two months. There is lot of information on tapering off Pred. In case you find any difficulty in finding the same, please do not hesistate to revert back. Take care.
PS
45 years Male Attorney
Diagnosed UC October 1989
 
Had two stage J Pouch Surgery Nov 2005; Take Down March 2006
Complications after surgery - Incisional Hernia and Ano Fistulas
 
"There are only two ways to live your life. One is as though nothing is a miracle. The other is as though everything is a miracle: Albert Einstein
 
"What you are aware of you are in control of; what you are not aware of is in control of you."
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 3:04 AM (GMT -6)
There are a total of 2,973,196 posts in 326,151 threads.
View Active Threads


Who's Online
This forum has 160948 registered members. Please welcome our newest member, jxpjfwneo.
267 Guest(s), 2 Registered Member(s) are currently online.  Details
LucyDog, Another UC Mum